Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 301, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 8, 2011, 6:32 PM CDT for Little River County, Sevier County, Arkansas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2011, 6:32 PM CDT (23:32 UTC)
- Expired
- Jul 8, 2011, 7:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 153 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:35 PM CDT | TSTM WND DMG | De Queen, AR | POLICE REPORTING TREES DOWN IN THE CITY OF DE QUEEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
392 WUUS54 KSHV 082332 SVRSHV ARC081-133-090030- /O.NEW.KSHV.SV.W.0301.110708T2332Z-110709T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 632 PM CDT FRI JUL 8 2011 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS... WESTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN... * UNTIL 730 PM CDT * AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DE QUEEN...AND MOVING SOUTH AT 5 TO 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTHROP...ARKINDA AND ALLEENE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR DEQUEEN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! && LAT...LON 3376 9411 3378 9448 3414 9448 3415 9424 TIME...MOT...LOC 2331Z 354DEG 5KT 3404 9435 $$ 15
2 follow-up statements
008 WWUS54 KSHV 082358 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 658 PM CDT FRI JUL 8 2011 ARC081-133-090030- /O.CON.KSHV.SV.W.0301.000000T0000Z-110709T0030Z/ LITTLE RIVER AR-SEVIER AR- 658 PM CDT FRI JUL 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SEVIER AND LITTLE RIVER COUNTIES... AT 658 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES WEST OF DE QUEEN...MOVING SOUTH SOUTHWEST AT 5 TO 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST LINE...WINTHROP...WEST OTIS...HORATIO AND CERROGORDO PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS WHICH HAVE DOWNED TREES IN THE CITY OF DEQUEEN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3414 9432 3382 9432 3381 9448 3414 9447 TIME...MOT...LOC 2357Z 011DEG 7KT 3403 9440 $$ 15
643 WWUS54 KSHV 090022 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 722 PM CDT FRI JUL 8 2011 ARC081-090030- /O.CAN.KSHV.SV.W.0301.000000T0000Z-110709T0030Z/ LITTLE RIVER AR- 722 PM CDT FRI JUL 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR LITTLE RIVER COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS NOW SHIFTED NORTHWEST INTO NORTHWEST SEVIER COUNTY. LAT...LON 3414 9434 3402 9434 3401 9447 3414 9447 TIME...MOT...LOC 0020Z 165DEG 7KT 3411 9441 $$ ARC133-090030- /O.CON.KSHV.SV.W.0301.000000T0000Z-110709T0030Z/ SEVIER AR- 722 PM CDT FRI JUL 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SEVIER COUNTY... AT 722 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF DE QUEEN...OR OVER DEQUEEN LAKE...MOVING NORTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR DEQUEEN LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS WHICH HAVE DOWNED TREES IN THE CITY OF DEQUEEN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 3414 9434 3402 9434 3401 9447 3414 9447 TIME...MOT...LOC 0020Z 165DEG 7KT 3411 9441 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:33 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 8, 3:33 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 333 PM CDT FRI JUL 8 2011 .DISCUSSION... WE HAVE HAD A QUIET AFTERNOON AS RADAR REMAINS CLEAR ACROSS THE ARKLATEX. HEAT WILL CONTINUE TO BE THE MAJOR WEATHER CHARACTERISTIC THIS PERIOD...AS AN UPPER RIDGE CURRENTLY CENTERED OVER THE TEXAS PANHANDLE CONTINUES TO PROVIDE THE MOST INFLUENCE. THE MODELS HAVE THE RIDGE SLOWLY SHIFTING EAST THIS WEEKEND...SETTING THE AREA UP FOR EVEN HOTTER AND DRIER CONDITIONS. TRIPLE DIGIT TEMPS WILL BECOME EVEN MORE COMMON ACROSS THE AREA...AND A HEAT ADVISORY WILL PROBABLY BE NEEDED BEFORE THE WEEKEND IS FINISHED. RAIN WILL BE GETTING HARDER TO COME BY...BUT WE LEAVE 20 CENTS GENERALLY IN THE EXTENDED PACKAGE JUST TO KEEP SOME HOPE GOING. TEMPS ARE IN DECENT RANGE OF GUIDANCE...THUS THE SEVEN DAY FORECAST REMAINS FAIRLY CONSISTENT. ELEVEN && .AVIATION... VFR FLIGHT CATEGORIES WILL PREVAIL ACROSS THE FOUR STATE REGION FOR THE NEXT 24 HOURS OR THROUGH 10/00 UTC. ISOLATED CONVECTION IS POSSIBLE...MAINLY BETWEEN 21Z AND 09/02Z EACH DAY...BUT AREA COVERAGE AREA WILL BE SMALL. OTHERWISE...EXPECT SCATTERED CLOUDS TO BE AROUND OR ABOVE 6 KFT. SURFACE WINDS MOSTLY SOUTHWEST BETWEEN 8 AND 12 KNOTS. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 100 77 100 76 / 10 10 10 20 10 MLU 74 99 75 99 75 / 10 20 10 20 10 DEQ 74 100 74 99 73 / 10 10 10 20 10 TXK 75 100 76 100 76 / 10 10 10 20 10 ELD 74 99 75 100 75 / 10 10 10 20 10 TYR 75 100 76 100 75 / 10 10 10 20 10 GGG 75 100 76 100 75 / 10 10 10 20 10 LFK 74 98 74 99 74 / 10 20 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/14
Hazardous weather outlook, Jul 8, 11:25 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1125 AM CDT FRI JUL 8 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1125 AM CDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON. A FEW ISOLATED STORMS MAY BECOME SEVERE. DAMAGING WINDS...HEAVY RAINFALL...AND DANGEROUS LIGHTNING WILL BE THE PRIMARY THREATS. IN ADDITION...HEAT INDEX VALUES WILL APPROACH OR EXCEED 100 DEGREES THIS AFTERNOON ACROSS MUCH OF THE AREA WHICH WILL INCREASE THE CHANCE FOR HEAT RELATED INJURIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... CHANCES FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING LIGHTNING...HEAVY RAINFALL...AND STRONG DOWNBURST WINDS. IN ADDITION...HOT TEMPERATURES WILL COMBINE WITH INCREASING MOISTURE TO PRODUCE HEAT INDEX VALUES ABOVE 100 DEGREES. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ELEVEN
In the hours before
Special weather statement, Jul 8, 6:00 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CDT FRI JUL 8 2011
ARZ050-082345-
SEVIER-
600 PM CDT FRI JUL 8 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
BEN LOMOND...DE QUEEN...HORATIO AND LOCKESBURG...
AT 6 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST NORTHWEST OF DE QUEEN...MOVING
SOUTH SOUTHEAST AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SHOULD THIS STORM
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.